Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 211, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 1998, 3:52 PM CDT for Decatur County, Perry County, Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1998, 3:52 PM CDT (20:52 UTC)
- Expired
- May 25, 1998, 4:55 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Decatur County, TN, Perry County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
124 WUUS1 KBNA 252053 RRA SVRBNA TNC039-085-135-252155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DECATUR COUNTY IN WESTERN TENNESSEE SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE * UNTIL 455 PM CDT * AT 351 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTH OF DECATURVILLE OR 3 MILES SOUTHWEST OF FROG ALLEY MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... COXBURG AT 352 PM CDT FROG ALLEY AT 355 PM CDT EAGLE CREEK AT 400 PM CDT BEARDSTOWN AT 435 PM CDT LOBELVILLE AT 445 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 25, 1:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT MON MAY 25 1998 SFC BNDRY CURNTLY ALONG NRN MID TN...HENCE FOCUSING OF ACTIVITY ALONG THE NRN FRINGES OF FA TDA. 12Z SOUNDING MODIFIED FOR 18Z SFC TEMP AND DEW PT GIVES CAPE OF 3701, LI -11, SHOWALTER INDEX -7, TOTAL TOTAL OF 58, K-INDEX OF 28. SS1 ALSO SHOWS CAP HAVING ERODED OVR MUCH OF SW TN. THINK SVR WX MIGHT DEVELOP OVR THIS RGN LATER TDA AND MOVE EWD LATE AFTN/EARLY EVENING. THETA-E/DEW PT RIDGE WL REMAIN IN PLACE OVR NRN MID TN THRU THIS EVENING W/ GUD PVA INTO RGN. BLV SVR THREAT WL THEREFORE REMAIN AT LEAST THRU EARLY EVENING HRS. MODELS SHOW BNDRY SLOWLY SHIFTING SWD DURG NEXT 24H...SO BLV PRIMARY AREA OF CONCERN BY TMRW WL BE IN SRN MID TN. HOWEVER...XPCT POPS TO REMAIN IN FCST THRU PD 4...ALTHO THREAT OF SVR WX SHUD ONLY LAST THRU TMRW. NASHVILLE 69/81/64/85 6543 COOKEVILLE 66/78/61/82 6543 LAWRENCEBURG 71/84/66/86 5643 MCMINNVILLE 68/81/63/83 5643 08
In the hours before
Local storm report, May 25, 1:09 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT MON MAY 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM WATERTOWN TN 1 INCH HAIL
05/25/98 WILSONLocal storm report, May 25, 1:16 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CDT MON MAY 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1251 PM 5 NW WATERTOWN TN 1 INCH HAIL
05/25/98 WILSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:30 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 25, 12:44 PM CDT | Tornado Warning | OHX | Wilson | 31 min |
| May 25, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 51 min |
| May 25, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 67 min |
| May 25, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| May 25, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 46 min |
| May 25, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 50 min |
| May 25, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 47 min |
| May 25, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.